MAUDE Adverse Event Report: PENUMBRA, INC. RUBY COIL LP; HCG, KRD

PENUMBRA, INC. RUBY COIL LP; HCG, KRD
Catalog Number RBYLP0202
Medical Device Problem Codes Physical Resistance/Sticking (4012); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the gastric artery using ruby coil lps and a non-penumbra microcatheter.During the procedure, while advancing the ruby coil lp through the microcatheter, the physician experienced resistance.Therefore, the ruby coil lp was removed.The physician then advanced a new ruby coil lp into the microcatheter; however, resistance was encountered within the microcatheter.Subsequently, while retracting, the physician was still experiencing resistance and the ruby coil lp unintentionally detached inside the microcatheter.It was reported that the ruby coil lp was successfully removed out from the microcatheter.The procedure was completed using a non-penumbra coil and the same microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Evaluation of the returned ruby coil lp confirmed that the embolization coil was detached.Evaluation revealed that the pet lock was separated, and the pull wire was retracted from the pusher assembly.If the pet lock is inadvertently mishandled during the retraction of the device from the microcatheter, the pet lock may separate, and the pull wire may retract from the distal tip of the pusher assembly.This likely contributed to the reported embolization coil detachment during the procedure.The detached embolization coil was not returned for evaluation.Due to the returned condition, the ruby coil lp could not be functionally tested for the reported advancement issue; therefore, the root cause of the reported resistance experienced during advancement could not be determined.Further evaluation revealed that the pusher assembly was kinked throughout its length.This damage was likely incidental to the complaint and likely occurred during packaging for the device return.Penumbra coils are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.H3 other text : placeholder.

Brand Name
RUBY COIL LP
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key16828514
Report Number3005168196-2023-00204
Device Sequence Number20614212
Product Code HCG
UDI-Device Identifier00815948021747
UDI-Public815948021747
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K192955
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/16/2023
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYLP0202
Device Lot NumberF111519
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/06/2023
Supplement Date Received by Manufacturer05/01/2023
Initial Report FDA Received Date04/27/2023
Supplement Report FDA Received Date05/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/16/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age69 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005